Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2006, 2:58 PM EDT for Grafton County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 2:58 PM EDT (18:58 UTC)
- Expired
- Jul 18, 2006, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:44 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:49 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 18, 2:49 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT TUE JUL 18 2006 .SHORT TERM /TONIGHT AND WEDNESDAY/...LOOKING FORWARD TO THE CHANGE IN AIRMASS TONIGHT. DEWPTS 10 TO 15 DEGREES LWR WED AND TEMPS 5 TO 10 DEGREES LWR. STILL HAVE TO GET THRU THE FIREWORKS TONIGHT THOUGH. COLD FRONT IS LOCATED JUST NW OF THE CANADIAN BORDER AND PUSHING SE. FRONT SHOULD PASS OFF THE COAST LATER THIS EVENING. HAVE GONE WITH A BLEND OF THE MET/MAV GUIDANCE FOR TEMPS. POPS WILL DECREASE QUICKLY THIS EVENING FROM NW TO SE. LOOKS LIKE A FINE DRY DAY BUT SEASONABLY WARM. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE BUILDS IN AND KEEPS THINGS NICE WEDNESDAY NIGHT. DEWPOINTS START CREEPING BACK INTO THE 60S AS THE HIGH MOVES OFFSHORE ON THURSDAY. A COLD FRONT WILL BRING SHOWERS BACK INTO WESTERN PORTIONS THURSDAY NIGHT. THESE SHOWERS BECOME MORE WIDESPREAD ON FRIDAY AS THE ASSOCIATED LOW ACCOMPANYS THE FRONT ACROSS THE AREA. HIGH PRESSURE BUILDS BACK IN FROM THE WEST FOR A DRIER NICE DAY FOR SATURDAY. LOW PRESSURE AND OTHER WAVES WILL MOVE UP THE COAST WILL SPREAD CLOUDS AND SHOWERS BACK IN FOR SUNDAY AND LINGER INTO MONDAY. THESE SYSTEMS WILL LIFT NORTHEAST AND CLEAR THINGS OUT FOR TUESDAY. && .AVIATION...IFR IN SHOWERS AND THUNDERSTORMS THIS AFTN AND EARLY EVE THEN VFR. && .MARINE...WILL CONTINUE WITH THE SCA THRU MIDNIGHT FOR SEAS. WINDS MAY REACH SCA CRITERIA BRIEFLY ON THE SW WIND THIS AFTN AND EARLY EVE. LONG TERM...COULD NEED SCA AS SYSTEM PASSES THROUGH ON FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL ZONES. NH...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL ZONES. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 2 AM WEDNESDAY. &&
Hazardous weather outlook, Jul 18, 3:41 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 341 AM EDT TUE JUL 18 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-190745- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 341 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PRESS SOUTHEAST ACROSS THE REGION LATER TODAY AND TONIGHT. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON. THERE IS A GOOD CHANCE THAT SOME OF THE THUNDERSTORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL... ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. USERS SHOULD MONITOR THE SITUATION CLOSELY FOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL CROSS THE REGION ON FRIDAY. ONCE AGAIN...THERE ARE INDICATIONS THAT THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BE STRONG AND POSSIBLY SEVERE. USERS SHOULD CONTINUE TO MONITOR LATER STATEMENTS AND FORECASTS FOR THUNDERSTORM POTENTIAL ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT HAIL...STRONG WINDS...OR DAMAGE AS SOON AS CONDITIONS ARE SAFE TO DO SO. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER BY EMAIL TO GYX.SKYWARN@NOAA.GOV OR TOLL FREE AT 1-877-633-6772. ES
In the hours before
Special weather statement, Jul 18, 11:15 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1115 AM EDT TUE JUL 18 2006 MEZ009-014-181600- CENTRAL SOMERSET-SOUTHERN SOMERSET- 1115 AM EDT TUE JUL 18 2006 ...THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH NOON EDT... AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 3 MILES WEST OF BRIGHTON...OR ABOUT 19 MILES NORTH OF SKOWHEGAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BRIGHTON...MAYFIELD...KINGSBURY... HARMONY...CAMBRIDGE AND RIPLEY THROUGH NOON EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 18, 11:20 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1120 AM EDT TUE JUL 18 2006 MEZ007-008-012-013-181600- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 1120 AM EDT TUE JUL 18 2006 ...THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH NOON EDT... AT 1120 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CENTERED 6 MILES SOUTH OF OQUOSSOC...OR ABOUT 10 MILES SOUTHWEST OF RANGELEY...MOVING EAST AT 20 MPH. ANOTHER DEVELOPING STORM WAS LOCATED ABOUT 10 MILES NORTH OF STONEHAM...ALSO MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ANDOVER...PHILLIPS...RUMFORD AND BETHEL THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 18, 11:46 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1146 AM EDT TUE JUL 18 2006 NHZ001-002-181630- NORTHERN COOS-SOUTHERN COOS- 1146 AM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 1230 PM EDT... AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES WEST OF PITTSBURG...OR ABOUT 14 MILES NORTHWEST OF CANAAN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COLEBROOK...PITTSBURG... CLARKSVILLE...MILLSFIELD...DIXVILLE NOTCH AND ERROL THROUGH 1230 PM EDT. ANOTHER STRONG STORM WAS LOCATED NEAR LYNDONVILLE VERMONT...ALSO MOVING EAST AROUND 30 MPH. THIS STORM WILL AFFECT LANCASTER AND BERLIN THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 18, 12:54 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1254 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG LITTLETON 44.31N 71.76W
07/18/2006 GRAFTON NH LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN
&&
POHLLocal storm report, Jul 18, 1:10 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
110 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 E LITTLETON 44.31N 71.66W
07/18/2006 E0.75 INCH GRAFTON NH TRAINED SPOTTER
&&
POHLLocal storm report, Jul 18, 2:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
246 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 1 N BRIDGTON 44.08N 70.72W
07/18/2006 CUMBERLAND ME LAW ENFORCEMENT
LARGE TREES DOWN...HIGHWAY 302 CLOSED
0244 PM TSTM WND DMG OXFORD 44.14N 70.51W
07/18/2006 OXFORD ME LAW ENFORCEMENT
NUMEROUS TREES DOWN
0244 PM TSTM WND DMG MECHANIC FALLS 44.11N 70.39W
07/18/2006 ANDROSCOGGIN ME LAW ENFORCEMENT
TREES DOWN
&&
POHLThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:37 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 38 min |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland | 41 min |
| Jul 18, 2:10 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 35 min |
| Jul 18, 2:27 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 33 min |
| Jul 18, 2:45 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland | 45 min |
| Jul 18, 2:56 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 34 min |
| Jul 18, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln | 31 min |
| Jul 18, 3:19 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 41 min |
| Jul 18, 3:22 PM EDT | Special Marine Warning | GYX | 83 min | |
| Jul 18, 3:30 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Lincoln | 45 min |
| Jul 18, 4:23 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 37 min |
| Jul 18, 4:57 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 33 min |
| Jul 18, 5:12 PM EDT | Special Marine Warning | GYX | 48 min | |
| Jul 18, 5:17 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 43 min |
| Jul 18, 5:55 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jul 18, 6:00 PM EDT | Severe Thunderstorm Warning | GYX | York | 45 min |
| Jul 18, 6:51 PM EDT | Special Marine Warning | GYX | 54 min | |
| Jul 18, 6:58 PM EDT | Special Marine Warning | GYX | 47 min | |
| Jul 18, 12:20 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 40 min |
| Jul 18, 12:59 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 46 min |
| Jul 18, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 35 min |
| Jul 18, 1:58 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 32 min |
| Jul 18, 3:43 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 32 min |
| Jul 18, 3:53 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 37 min |
| Jul 18, 4:18 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 42 min |
| Jul 18, 5:04 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 41 min |
| Jul 18, 5:37 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 23 min |
| Jul 18, 5:58 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Strafford | 17 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.